MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD INTREGRA¿ SYRINGE WITH DETACHABLE NEEDLE; ANTISTICK SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD INTREGRA¿ SYRINGE WITH DETACHABLE NEEDLE; ANTISTICK SYRINGE
Model Number 305274
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the bd intregra¿ syringe with detachable needle retracted prematurely.This event occurred 3 times.The following information was provided by the initial reporter: we have recently had three needles that have retracted early meaning the patient has not received their full dose of medication and has had to have a second injection.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2022-mar-070.Investigation summary : three 3ml integra syringes (material 305274) were received and evaluated.The needles have been retracted, the spring is between the cutter and the tip of the syringe inside the barrel and the retracted needle is inside the inner plunger rod.The reported defect was not identified in the samples received.Since no samples displaying the reported condition were received a potential root cause could not be defined and corrective actions are not necessary.A sealed physical sample in a package is required for a more thorough evaluation and potential root cause determination.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
BD INTREGRA¿ SYRINGE WITH DETACHABLE NEEDLE
Common Device Name
ANTISTICK SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13417532
Report Number1213809-2022-00032
Device Sequence Number3872034
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public30382903052746
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number305274
Device Catalogue Number305274
Device Lot Number0259747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer03/28/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown